Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 273, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2017, 2:11 AM CDT for Bourbon County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 2:11 AM CDT (07:11 UTC)
- Expired
- Jun 15, 2017, 2:56 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2415 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
399
WUUS53 KSGF 150711
SVRSGF
KSC011-150815-
/O.NEW.KSGF.SV.W.0273.170615T0711Z-170615T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
211 AM CDT THU JUN 15 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
* Until 315 AM CDT
* At 211 AM CDT, a severe thunderstorm was located near Uniontown, or
16 miles southeast of La Harpe, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Hiattville... Petersburg...
Hammond... Devon...
Garland... Porterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 9508 3804 9464 3803 9461 3773 9462
3767 9500 3768 9500 3768 9509
TIME...MOT...LOC 0711Z 245DEG 23KT 3778 9506
HAIL...1.00IN
WIND...<50MPH
$$
Wise2 follow-up statements
343
WWUS53 KSGF 150733
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
233 AM CDT THU JUN 15 2017
KSC011-150815-
/O.CON.KSGF.SV.W.0273.000000T0000Z-170615T0815Z/
Bourbon KS-
233 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR BOURBON COUNTY...
At 233 AM CDT, a severe thunderstorm was located near Uniontown, or
14 miles southeast of La Harpe, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Hiattville... Petersburg...
Hammond... Devon...
Garland... Porterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3790 9508 3804 9464 3803 9461 3773 9462
3767 9500 3768 9500 3768 9509
TIME...MOT...LOC 0733Z 259DEG 38KT 3782 9507
HAIL...1.00IN
WIND...<50MPH
$$
Wise609
WWUS53 KSGF 150756
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
256 AM CDT THU JUN 15 2017
KSC011-150806-
/O.CAN.KSGF.SV.W.0273.000000T0000Z-170615T0815Z/
Bourbon KS-
256 AM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3790 9508 3804 9464 3803 9461 3773 9462
3767 9500 3768 9500 3768 9509
TIME...MOT...LOC 0754Z 245DEG 23KT 3788 9490
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:51 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 11:51 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1151 PM CDT Wed Jun 14 2017 .UPDATE... Issued at 706 PM CDT Wed Jun 14 2017 Let our portion of tstm watch #329 go a little early over our Missouri counties. Despite instability, there has been little in the way of forcing mechanisms in the wake of the shortwave that went through earlier. Will monitor convection developing in the Wichita, KS area for storm potential later tonight. && .SHORT TERM...(Late this Afternoon through Thursday) Issued at 219 PM CDT Wed Jun 14 2017 Isolated to widely scattered thunderstorms will remain possible into this evening with the greatest coverage expected to be across central Missouri and the eastern Ozarks where mid and upper level moisture profiles are more supportive of sustained updraft development. Theta-e differentials of 25-35 K will support the potential for damaging wind gusts with a few of these storms. Hail up to the size of quarters will be possible with a few of the strongest updrafts. Meanwhile, additional storms may develop from late this afternoon into this evening closer to the I-70 corridor as a low level jet stream impinges on a frontal boundary. The setup seems to then be favorable for upscale growth into a mesoscale convective system (MCS). If this occurs, this MCS would track south and impact at least portions of the Missouri Ozarks. Again, there would be the potential for damaging winds if this system materializes. .LONG TERM...(Thursday Night through Wednesday) Issued at 219 PM CDT Wed Jun 14 2017 The upper level flow will veer from west-southwesterly to west- northwesterly starting on Thursday and continuing into the weekend. Multiple ripples of short wave energy will traverse through the area keeping the risk for widely scattered storms going through the end of the work week. Stronger upper level energy is then forecast to move across the Dakotas into the Great Lakes this weekend. This feature should drive a cold front southeast into the area from Saturday night into Sunday and offer up a decent chance at showers and thunderstorms. Seasonably warm and humid conditions will persist through Saturday before cooler and drier conditions return for the start of next week. Global models then indicate the upper level flow flattening out again by the middle of next week. This should result in a warming trend and perhaps another shot at more showers and storms as a front sharpens up/returns north through the region. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1140 PM CDT Wed Jun 14 2017 KSGF/KJLN/KBBG tafs: Scattered thunderstorms are being depicted by short term guidance early in the taf period. Coverage and timing is in some question so will only go with vicinity thunder for now and adjust as needed. Outside of thunderstorms conditions look vfr. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...DSA SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...DSA
Hazardous weather outlook, Jun 15, 1:24 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 124 AM CDT Thu Jun 15 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160630- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 124 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited to Elevated Hail risk. Limited to Elevated Thunderstorm wind damage risk. Elevated Lightning risk. Limited Excessive heat risk. DISCUSSION... Isolated to scattered thunderstorms develop southward across the Missouri Ozarks and southeastern Kansas overnight. A few of these storms could become strong to marginally severe with locally strong wind gusts up to 60 mph and hail up to the size of quarters. Additional thunderstorm develop will occur later this afternoon and evening across Kansas. This activity will impact portions of southeastern Kansas and southwestern Missouri primarily west of Highway 65 this evening. Some of these storms will be strong to severe. Afternoon heat index values will climb into the middle and upper 90s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue at times Friday into the weekend. At this time the greatest coverage of storms looks to be Friday night and again Saturday night. There is the risk for strong to severe storms. Seasonably hot and humid conditions are expected through the end of the week with afternoon heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 15, 1:17 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
117 AM CDT THU JUN 15 2017
MOZ066-150715-
Vernon MO-
117 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON COUNTY UNTIL 215
AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 8 miles west of Rich Hill, moving east at 30 mph.
Dime size hail and wind gusts up to 40 mph will be possible with
this storm.
Locations impacted include...
Schell City... Metz...
Harwood... Horton...
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3806 9413 3804 9411 3805 9410
3803 9406 3795 9406 3794 9407 3800 9461
TIME...MOT...LOC 0616Z 268DEG 27KT 3806 9452
WiseSpecial weather statement, Jun 15, 1:34 AM CDT, 37 minutes before
Special Weather Statement National Weather Service Springfield MO 134 AM CDT THU JUN 15 2017 KSZ073-097-150730- Bourbon KS-Crawford KS- 134 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND CRAWFORD COUNTIES UNTIL 230 AM CDT... At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near Walnut, or 8 miles northeast of Erie, moving east at 35 mph. Dime size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Fort Scott... Frontenac... Girard... Arma... Marmaton... Mulberry... Franklin... Arcadia... Uniontown... Walnut... Redfield... Hepler... Croweburg... Yale... Petersburg... Farlington... Brazilton... Porterville... Greenbush... Ringo... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3788 9508 3792 9462 3747 9462 3747 9509 TIME...MOT...LOC 0633Z 267DEG 28KT 3765 9513 Wise
Special weather statement, Jun 15, 1:47 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
147 AM CDT THU JUN 15 2017
MOZ066-067-150745-
Vernon MO-St. Clair MO-
147 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND ST. CLAIR
COUNTIES UNTIL 245 AM CDT...
At 146 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schell City, or 10 miles southeast of Rich Hill, moving east at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman Lake... Osceola...
Lowry City... Schell City...
Roscoe... Vista...
Harwood... Gerster...
Harper... Iconium...
Tiffin... Johnson City...
Taberville... Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3792 9351 3792 9426 3805 9425 3804 9424
3803 9424 3806 9415 3805 9411 3804 9411
3804 9410 3803 9406 3814 9405 3816 9350
TIME...MOT...LOC 0646Z 272DEG 35KT 3801 9420
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:34 AM CDT | Special Weather Statement | SGF | Bourbon, Crawford | 56 min |
| Jun 15, 2:30 AM CDT | Areal Flood Advisory | SGF | Bourbon | 4 hr |
| Jun 15, 6:06 AM CDT | Areal Flood Warning | SGF | Bourbon | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.